MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49866
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Code Available (3191); Renal Impairment (4499)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a universa firm ureteral stent was implanted in a patient on (b)(6) 2020.On (b)(6) 2021, the patient felt unwell and returned to the hospital for examination.It was discovered that previously diagnosed hydronephrosis had been aggravated, and the stone was attached to the stent.The patient had not returned to the hospital for review during this period.The physician arranged for surgery, removed the stent after a laser lithotripsy, and exchanged it for a new device.There was no treatment required for the hydronephrosis, which spontaneously resolved following the stent exchange.The patient was known to be in "good condition.".
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, a universa firm ureteral stent was implanted in a patient on (b)(6) 2020.On (b)(6) 2021, the patient felt unwell and returned to the hospital for examination.It was discovered that previously diagnosed hydronephrosis had been aggravated, and the stone was attached to the stent.The patient had not returned to the hospital for review during this period.The physician arranged for surgery, removed the stent after a laser lithotripsy, and exchanged it for a new device.There was no treatment required for the hydronephrosis, which spontaneously resolved following the stent exchange.The patient was known to be in "good condition." investigation - evaluation reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One universa firm ureteral stent set was returned for investigation.The stent was returned with heavy encrustation starting approximately 20 cm from the proximal end and extending through the distal pigtail.The distal tip was occluded with encrustation.The length of the stent measured 24.5 cm from coil to coil.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.No gaps were discovered during reviews of the device manufacturing instructions or quality control procedures.Cook has concluded that sufficient inspection activities are in place.The device is provided with instructions for use which state, ¿ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors.The stent is not intended as a permanent indwelling device which should not exceed twelve months.¿ the ifu also lists potential adverse effects of stent placement, including occlusion, encrustation, and potential loss of renal function.Based on the available information and a clinical assessment of the event, cook has concluded that this event was caused by a known inherent risk of the device.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11258640
Report Number1820334-2021-00215
Device Sequence Number13632170
Product Code FAD
UDI-Device Identifier00827002498662
UDI-Public(01)00827002498662(17)221024(10)10105226
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2022
Device Model NumberG49866
Device Catalogue NumberUFH-526
Device Lot Number10105226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JIUHONG COMPOSITE GUIDEWIRE.; WOLF URETEROSCOPY/CYSTOCOPE.; JIUHONG COMPOSITE GUIDEWIRE; WOLF URETEROSCOPY/CYSTOCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR